Alert archive / Maryland / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 157, NWS Philadelphia/Mount Holly

September 22, 2010Cecil County, Kent County, Maryland

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 22, 2010, 8:43 PM EDT for Cecil County, Kent County, Maryland. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2010, 8:43 PM EDT (00:43 UTC)
Expired
Sep 22, 2010, 9:30 PM EDT
In force
47 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Cecil County, MD, Kent County, MD

The radar

The Dover AFB radar (KDOX), 85 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 3:43 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2010-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2010-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2076 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WUUS51 KPHI 230043
SVRPHI
MDC015-029-230130-
/O.NEW.KPHI.SV.W.0157.100923T0043Z-100923T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
843 PM EDT WED SEP 22 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CECIL COUNTY IN NORTHEAST MARYLAND...
  THIS INCLUDES THE CITY OF ELKTON...
  NORTHERN KENT COUNTY IN NORTHEAST MARYLAND...

* UNTIL 930 PM EDT

* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 60    
  MPH. THIS STORM WAS LOCATED NEAR WOODLAWN...OR 14 MILES WEST OF    
  ELKTON...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH EAST...BAY VIEW...CHARLESTOWN AND ZION AROUND 850 PM EDT...
  CHERRY HILL...PLEASANT HILL AND ANDORA AROUND 855 PM EDT...
  ELKTON...BRANTWOOD AND BARKSDALE AROUND 900 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES GREATEST KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND NEW
JERSEY AND SOUTHEASTERN PENNSYLVANIA.

&&

LAT...LON 3972 7580 3926 7577 3927 7586 3925 7587
      3925 7598 3930 7619 3934 7618 3938 7611
      3938 7607 3945 7600 3946 7602 3953 7599
      3955 7603 3954 7607 3956 7610 3972 7624
TIME...MOT...LOC 0042Z 273DEG 36KT 3962 7605

$$

GORSE
1 follow-up statement
707 
WWUS51 KPHI 230113
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 PM EDT WED SEP 22 2010

MDC015-029-230130-
/O.CON.KPHI.SV.W.0157.000000T0000Z-100923T0130Z/
CECIL MD-KENT MD-
913 PM EDT WED SEP 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN KENT AND CECIL COUNTIES...

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO
60 MPH AND HAIL UP TO THE SIZE OF PENNIES. THIS STORM WAS LOCATED 
NEAR ELKTON...MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND NEW
JERSEY AND SOUTHEASTERN PENNSYLVANIA.

&&

LAT...LON 3972 7596 3972 7580 3931 7577 3932 7594
      3934 7618 3938 7611 3938 7607 3945 7600
      3946 7602 3953 7599 3955 7603 3954 7607
      3956 7610
TIME...MOT...LOC 0113Z 273DEG 36KT 3960 7568

$$

GORSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 7:50 PM EDT, 53 minutes earlier.

Area forecast discussion, Sep 22, 7:50 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT WED SEP 22 2010

.SYNOPSIS...
A COLD FRONT WILL MOVE EASTWARD THROUGH THE AREA TONIGHT. THE FRONT
WILL LIKELY MOVE BACK NORTHWARD AS A WARM FRONT LATER THURSDAY INTO
THURSDAY EVENING...AND ANOTHER COLD FRONT IS FORECAST TO MOVE
THROUGH THE AREA FRIDAY NIGHT AND INTO SATURDAY BEFORE STALLING
IN THE CENTRAL MID ATLANTIC SUNDAY. HIGH PRESSURE WILL BUILD IN
LATER SATURDAY THROUGH MONDAY, BUT LOW PRESSURE MAINLY WEST OF OUR
AREA MAY AFFECT THE REGION TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
WE HAVE CLEARED THE SEVERE THUNDERSTORM WATCH BEHIND THE LINE OF
DAMAGING STORMS THAT IS NOW MOVING INTO THE RARITAN VALLEY AND
NORTHERN PHL SUBURBS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR OUR ENTIRE AREA
THROUGH 11:00 PM THIS EVENING. ACTIVE WEATHER IS RAPIDLY
APPROACHING FROM THE WEST LATE THIS AFTERNOON...WITH A SURFACE
COLD FRONT AND UPPER TROUGH SET TO MOVE THROUGH THE AREA EARLY
TONIGHT. SURFACE TEMPERATURES IN THE MID AND UPPER 80S THIS
AFTERNOON...AND EVEN NEAR 90 AT A COUPLE OF SPOTS... WERE CAUSING
MUCH MORE UNSTABLE CONDITIONS. LIFTED INDICES OF MINUS 2 TO MINUS
4 WERE NOTED ON MSAS DATA JUST TO OUR WEST. DEVELOPING LINES OF
CUMULUS OVER CENTRAL PENNSYLVANIA AND DOWN ALONG THE APPALACHIANS
WILL SPAWN THUNDERSTORM ACTIVITY...WHICH WILL MOVE INTO OUR AREA
LATE THIS AFTERNOON AND THIS EVENING. SHORT LINES OR CLUSTERS OF
THUNDERSTORMS MAY GENERATE STRONG TO LOCALLY SEVERE STORMS...WITH
DAMAGING WINDS THE MORE LIKELY ISSUE AS OPPOSED TO LARGE HAIL.
STORMS WERE MOVING FASTER WEST OF OUR NORTHERN ZONES WHERE UPPER
WINDS WERE A BIT STRONGER...BUT SOUTHERN AREAS WERE MORE UNSTABLE
AND MAY ALSO GENERATE STRONG TO LOCALLY SEVERE THUNDERSTORM WINDS.
A SUPERCELL CANNOT BE RULED OUT...ALTHOUGH THIS DOES SEEM TO BE A
MUCH DIFFERENT SCENARIO THAN LAST THURSDAY...WHICH WAS WARM-
FRONTALLY RELATED. WE NOTE THAT HELICITY OVER OUR SOUTHERN AREAS
IS RATHER HIGH...MAYBE JUST SOMETHING TO KEEP AN EYE ON. ENHANCED
WORDING WILL CONTINUE LATE THIS AFTERNOON AND THIS EVENING FOR
GUSTY WINDS AND SMALL HAIL.

AFTER THE DIURNAL EFFECTS RELEASE AND THE FRONT AND UPPER TROUGH MOVE
THROUGH EARLY TONIGHT...SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF.
SOME DRIER AIR MAY BEGIN TO MOVE IN...BUT EVEN SO LOW LEVEL MOISTURE
MAY REMAIN HIGH...AND GFS MOS DOES GENERATE SOME LOW CLOUDS AND FOG
FOR A FEW OF THE MORE RURAL SITES. FOR NOW PATCHY FOG WAS ADDED FOR
OUR NORTHWESTERN ZONES...THIS MAY NEED TO BE EXTENDED ELSEWHERE AS
THE SITUATION DEVELOPS OVERNIGHT.

MOS TEMPERATURES WERE CLOSE AND WERE USED.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
THE FRONT APPEARS TO SETTLE JUST SOUTH OF OUR AREA THURSDAY...BUT
WILL FAIRLY RAPIDLY RETURN NORTHWARD AS A WARM FRONT LATER THURSDAY
AND EARLY THURSDAY NIGHT. WITH THE FRONTAL FORCING AND TERRAIN
EFFECTS A SLIGHT CHANCE OF SHOWERS WAS KEPT FOR THE NORTHERN ZONES
LATER THURSDAY AFTERNOON AND EARLY THURSDAY NIGHT.

OTHERWISE AN ACTIVE UPPER FLOW WILL LEAD TO ANOTHER FRONT APPEARING
ON THE SCENE LATER FRIDAY AND FRIDAY NIGHT...POSSIBLY DITHERING INTO
SATURDAY IF THE SLOWER SOLUTIONS TURN OUT TO BE MORE CORRECT...WHICH
THE MODELS SEEM TO AGREE UPON. SO...A SLIGHT CHANCE OF A SHOWER OR
THUNDERSTORM FOR FRIDAY NIGHT WAS KEPT FOR THE EASTERN ZONES SATURDAY.

FRIDAY WILL BE THE HOTTEST DAY IN THE SHORT TERM...AS A PRE-FRONTAL
FLOW AND EXPECTED ABUNDANT SUNSHINE WILL CAUSE TEMPERATURES TO HEAT
UP. THE WARMER NAM MOS...WHICH ACTUALLY SHOWED MORE OF A DIURNAL
RANGE...WAS PREFERRED FOR NOW AND ESPECIALLY FOR FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE SYNOPTIC SETUP GENERALLY IS COMPRISED OF ENERGY DROPPING DOWN
ACROSS THE PLAINS WITH RIDGING ACROSS THE INTERMOUNTAIN WEST. THIS
DEVELOPING TROUGH MAY TEND TO BECOME A LARGE CLOSED/CUTOFF LOW AS
THE FLOW BECOMES SEPARATED. IT APPEARS THAT THIS SETUP HINGES ON HOW
MUCH ENERGY DIVES OUT OF SOUTHWESTERN AND CENTRAL CANADA AND THROUGH
THE UPPER MIDWEST TO CUT OFF FROM THE WESTERLIES BY SUNDAY. ALSO,
WHETHER OR NOT SHORT WAVE ENERGY NEARING THE GREAT LAKES ON MONDAY
AND TUESDAY WILL BE STRONG ENOUGH TO PULL THE SYSTEM MORE
NORTHEASTWARD. DESPITE THE MODEL GUIDANCE COMING INTO BETTER
AGREEMENT WITH THE LARGER PICTURE, THERE IS STILL QUITE A BIT OF
SPREAD REGARDING THE DETAILS. IF THE CLOSED LOW CAN REMAIN FAR
ENOUGH SOUTHWEST, ENOUGH RIDGING COULD DEVELOP NEAR THE EAST COAST.
HOWEVER, THE OVERALL ADVERTISED PICTURE APPEARS TO BE SHAPING UP TO
BE AN OVERRUNNING TYPE ONE WITH A MOISTURE SURGE SO SOME CAUTION IS
ACKNOWLEDGED. HPC LEANED TOWARD THE ECMWF AND ITS ENSEMBLE MEAN AS
THESE HAVE SHOWN THE BEST CONTINUITY DURING THE LAST FEW DAYS. WE
INITIALIZED THE DATABASE WITH HPC GUIDANCE BUT DID MAKE SOME
ADJUSTMENTS BASED ON ADDITIONAL COLLABORATION.

BASED ON THE ABOVE, A FRONTAL BOUNDARY SHOULD BE SETTLING SOUTHEAST
OF THE AREA EARLY SATURDAY EVENING AS A WEAK SURFACE LOW TRACKS
ALONG IT. AN EXPANSIVE SURFACE HIGH THEN BUILDS ACROSS THE GREAT
LAKES TO THE NORTHEAST, PUSHING THE AFOREMENTIONED FRONT FARTHER TO
OUR SOUTH. AS A CLOSED LOW STRENGTHENS ACROSS THE CENTRAL AND
SOUTHERN PLAINS SUNDAY AND MONDAY, A SURFACE LOW SHOULD DEVELOP
ACROSS THE GULF COAST STATES WITH A POSSIBLE INVERTED TROUGH UP
THROUGH THE OHIO VALLEY WHERE A WEAKNESS IN THE SURFACE HIGH MAY
DEVELOP. THIS SURFACE HIGH SLIDES OFF THE NEW ENGLAND COAST DURING
MONDAY. THERE APPEARS TO BE A DECENT AMOUNT OF MOISTURE AND WARM AIR
ADVECTION ALOFT ON THE EAST SIDE OF THE CLOSED LOW, AIMED AT THE MID
ATLANTIC REGION. A SURFACE LOW IS FORECAST TO LIFT INTO THE EASTERN
GREAT LAKES MONDAY NIGHT AND TUESDAY WITH A WARM FRONT TRYING TO
LIFT INTO OUR AREA. THERE COULD BE SOME COOL AIR DAMMING AS THE MAIN
SURFACE LOW OCCLUDES TO OUR WEST, THEREFORE PERHAPS AN OVERRUNNING
SCENARIO MONDAY AND MONDAY NIGHT. GIVEN THE UNCERTAINTY, WE WILL
CARRY SHOWER CHCS INSTEAD OF RAIN. THE COLD FRONT SHOULD EASE OFF
THE COAST WEDNESDAY, ALTHOUGH THIS COULD BE SLOWER DEPENDING ON THE
EASTWARD MOVEMENT OF THE CLOSED LOW. AS A RESULT, MONDAY THROUGH
WEDNESDAY LOOK TO BE POTENTIALLY UNSETTLED. WE PAINTED IN SLIGHT CHC
POPS TO START THEN RAMPED UP TO CHC POPS MONDAY NIGHT ONWARD. IT WAS
DECIDED TO HOLD OFF ON ANY THUNDER INCLUSION GIVEN UNCERTAINTY WITH
ANY INSTABILITY. TEMPERATURES WERE MAINLY HPC GUIDANCE, BUT DID MAKE
SOME TWEAKS ESPECIALLY ALONG THE COAST.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE 00Z TAF PACKAGE FOR THIS EVENING IS FOLLOWING THE ONGOING
CONVECTION WITH IFR CONDITIONS OCCURRING/EXPECTED NORTH OF KPNE
AND MVFR CONDITIONS AROUND THE LOCAL KPHL AREA AND VFR CONDITIONS
DUE TO LOWER CONFIDENCE AT KMIV AND KACY. AIR MASS IS STABILIZING
AND NOT SURE IF A THUNDERSTORM CAN MAKE IT TO THE LOCAL KPHL
TERMINALS AND KMIV AND KACY,

THE COLD FRONT ITSELF IS EXPECTED TO LIMP THROUGH THE TERMINALS
TONIGHT. THE PRESSURE GRADIENT SHOULD BE LIGHT AND SOME FOG MAY
FORM TOWARD MORNING, ESPECIALLY IN PLACES WHERE CONVECTION AND
PRECIPITATION HAS OCCURRED. WE ARE FORECASTING IFR CONDITIONS
IN THOSE PLACES.

THE AIR MASS ITSELF ABOVE THE AREA THURSDAY MORNING WILL BE
PRETTY DRY AND ONCE THE FOG BURNS OFF, OTHER THAN POSSIBLY SOME
CIRRUS AND A FEW CUMULUS CLOUDS, NO VFR CIG IS EXPECTED TO FORM.
WINDS WILL BE RELATIVELY LIGHT AND ENVISION A SEA BREEZE FRONT
WILL MAKE A FARTHER INLAND PENETRATION THAN THIS AFTERNOON.

OUTLOOK...
THERE MAY BE SOME PATCHY FOG LATE THURSDAY NIGHT AND EARLY FRIDAY
MORNING...MOSTLY OUTSIDE OF THE METRO TERMINALS. THE SOUTHWEST
WIND COULD GUST TO 25 KNOTS FRIDAY AFTERNOON AHEAD OF A COLD
FRONT...BUT FOR NOW FRIDAY LOOKS DRY.

THERE ARE SOME TIMING ISSUES WITH THE FRONT FRIDAY NIGHT AND
SATURDAY MORNING. DURING THE TIMEFRAME THERE COULD BE A PERIOD OF
MVFR CONDITIONS IN SHOWERS AND (POSSIBLE THUNDER) WITH THE FRONT.
AFTER THE FRONT PASSES...VFR CONDITIONS ARE EXPECTED FOR THE
REMAINDER OF SATURDAY. OTHER THAN SOME EARLY MORNING FOG HIGH
PRESSURE BUILDING SOUTH FROM EASTERN CANADA SHOULD KEEP CONDITIONS
MAINLY VFR INTO SUNDAY AND MONDAY. AT THE END OF THE OUTLOOK
PERIOD THERE IS A FAIRLY LARGE MODEL TIMING DIFFERENCE AS TO WHEN
THE NEXT SYNOPTIC SCALE SYSTEM THAT WILL HAVE IFR CONDITIONS
AFFECTS US.

&&

.MARINE...
THE SOUTHWEST GRADIENT WILL CONTINUE TO SLACKEN THIS EVENING AS THE
COLD FRONT APPROACHES. THE FRONT SHOULD SLOW AND WEAKEN AS IT MOVES
EAST...SO WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT LEVELS
LATER TONIGHT THROUGH THURSDAY EVENING.

THE GRADIENT LOOKS TO INCREASE AGAIN FRIDAY AS THE SURFACE HIGH
MOVES FURTHER OFFSHORE AND A COLD FRONT STARTS A SLOW APPROACH FROM
THE WEST. THE BEST CHANCE OF SMALL CRAFT WINDS ACTUALLY LOOKS TO BE
LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. THE FETCH WILL ALSO
SUPPORT AN INCREASE IN SEAS...BUT THE WAVEWATCH MODEL MAY BE TOO
HIGH AGAIN IN THE SOUTHWEST FLOW OVER THE OCEAN WATERS. FOR
NOW...WILL KEEP SEAS BELOW 5 FEET INTO FRIDAY AFTERNOON. THE
PERSISTENT FETCH COULD RESULT IN SMALL CRAFT SEAS BY FRIDAY NIGHT.

AS THE FRONT CROSSES THE WATERS SATURDAY MORNING...WINDS WILL SHIFT
AND SHOULD DROP BELOW SMALL CRAFT LEVELS. SEAS COULD TAKE A BIT
LONGER TO DROP OFF AS THE SWELL SLOWLY SUBSIDES. HIGH PRESSURE
BUILDING SOUTH FROM EASTERN CANADA COULD SET UP A NORTHEAST SWELL
SUNDAY...AND POSSIBLY BRING SEAS ON THE OCEAN BACK TO SMALL CRAFT
CRITERIA ON SUNDAY NIGHT INTO MONDAY. AT THE END OF THE CURRENT
DETERMINISTIC FORECAST PERIOD THERE IS A FAIRLY LARGE MODEL TIMING
DIFFERENCE AS TO WHEN THE NEXT SYNOPTIC SCALE SYSTEM THAT WILL
AFFECT THE AREA.

&&

.EQUIPMENT...
PROBLEMS CONTINUE WITH THE KDIX RADAR. A RETURN TO SERVICE IS
UNKNOWN AT THIS TIME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS.../
NEAR TERM.../
SHORT TERM.../
LONG TERM...GORSE
AVIATION...GIGI
MARINE...GIGI
EQUIPMENT.../
Hazardous weather outlook, Sep 22, 7:52 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
752 PM EDT WED SEP 22 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027-
PAZ060-067>071-240000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
752 PM EDT WED SEP 22 2010

...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007-PAZ054-055-061-062-240000-
SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON-
752 PM EDT WED SEP 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LATE
REPORTS ARE STILL NEEDED AND APPRECIATED.

DEZ004-NJZ014-024>026-240000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
752 PM EDT WED SEP 22 2010

...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-240000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
752 PM EDT WED SEP 22 2010

...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-240000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
752 PM EDT WED SEP 22 2010

...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 22, 7:36 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
736 PM EDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     LEHIGHTON               40.83N 75.72W
09/22/2010                   CARBON             PA   COUNTY OFFICIAL

            10 TO 12 TREES REPORTED DOWN AROUND CARBON COUNTY.

0635 PM     TSTM WND DMG     UPPER MOUNT BETHEL TWP  40.90N 75.17W
09/22/2010                   NORTHAMPTON        PA   LAW ENFORCEMENT

            TREES AND WIRES REPORTED DOWN ACROSS UPPER MOUNT BETHEL
            TOWNSHIP.

0710 PM     HAIL             NNE ALLENTOWN           40.65N 75.44W
09/22/2010  M0.75 INCH       LEHIGH             PA   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL REPORTED IN ALLENTOWN.

0710 PM     TSTM WND GST     ALLENTOWN               40.59N 75.48W
09/22/2010  E60.00 MPH       LEHIGH             PA   TRAINED SPOTTER

            ESTIMATED GUST OF 60 MPH NEAR ALLENTOWN.

0715 PM     TSTM WND DMG     BUSHKILL TWP            40.79N 75.34W
09/22/2010                   NORTHAMPTON        PA   TRAINED SPOTTER

            TREES AND WIRES REPORTED DOWN IN BUSHKILL TOWNSHIP AND
            TATAMY.

&&

MEOLA
Local storm report, Sep 22, 7:49 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
749 PM EDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     LEHIGHTON               40.83N 75.72W
09/22/2010                   CARBON             PA   COUNTY OFFICIAL

            10 TO 12 TREES REPORTED DOWN AROUND CARBON COUNTY.

0635 PM     TSTM WND DMG     UPPER MOUNT BETHEL TWP  40.90N 75.17W
09/22/2010                   NORTHAMPTON        PA   LAW ENFORCEMENT

            TREES AND WIRES REPORTED DOWN ACROSS UPPER MOUNT BETHEL
            TOWNSHIP.

0710 PM     TSTM WND GST     ALLENTOWN               40.59N 75.48W
09/22/2010  E60.00 MPH       LEHIGH             PA   TRAINED SPOTTER

            ESTIMATED GUST OF 60 MPH NEAR ALLENTOWN.

0710 PM     HAIL             NNE ALLENTOWN           40.65N 75.44W
09/22/2010  M0.75 INCH       LEHIGH             PA   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL REPORTED IN ALLENTOWN.

0710 PM     TSTM WND DMG     GREENWICH TWP           40.57N 75.84W
09/22/2010                   BERKS              PA   COUNTY OFFICIAL

            TREES DOWN IN GREENWICH TOWNSHIP.

0715 PM     TSTM WND DMG     BUSHKILL TWP            40.79N 75.34W
09/22/2010                   NORTHAMPTON        PA   TRAINED SPOTTER

            TREES AND WIRES REPORTED DOWN IN BUSHKILL TOWNSHIP AND
            TATAMY.

0720 PM     HAIL             BERNVILLE               40.43N 76.11W
09/22/2010  M0.75 INCH       BERKS              PA   PUBLIC

            PENNY SIZE HAIL REPORTED IN BERNVILLE.

0730 PM     TSTM WND DMG     WASHINGTON TWP          40.39N 75.62W
09/22/2010                   BERKS              PA   COUNTY OFFICIAL

            TREES DOWN IN WASHINGTON TOWNSHIP.

&&

MEOLA
Special weather statement, Sep 22, 7:58 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
758 PM EDT WED SEP 22 2010

MDZ008-PAZ067-230100-
CECIL-CHESTER-
INCLUDING THE CITIES OF...ELKTON...WEST CHESTER
758 PM EDT WED SEP 22 2010

...STRONG TO SEVERE THUNDERSTORMS APPROACHING THE AREA FROM THE
WEST...

AT 755 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG TO SEVERE THUNDERSTORMS BETWEEN HARRISBURG AND LANCASTER.
THESE STORMS ARE MOVING TO THE EAST AT ABOUT 40 MPH. SOME
ADDITIONAL THUNDERSTORMS WERE OVERSPREADING NORTHERN CHESTER
COUNTY FROM BERKS COUNTY. THE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT,
THEREFORE REMAIN ALERT FOR POSSIBLE WARNINGS. AS A REMINDER,
THUNDERSTORMS PRODUCE CLOUD TO GROUND LIGHTNING. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

GORSE
Special weather statement, Sep 22, 8:05 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
805 PM EDT WED SEP 22 2010

NJZ010-012-013-015-017>020-PAZ067>071-230100-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MERCER NJ-
MIDDLESEX NJ-MONTGOMERY PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
PHILADELPHIA PA-SOMERSET NJ-WESTERN MONMOUTH NJ-
805 PM EDT WED SEP 22 2010

...A STRONG GUST FRONT WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CHESTER...DELAWARE...GLOUCESTER...MERCER...MIDDLESEX...MONMOUTH...
MONTGOMERY...OCEAN...PHILADELPHIA AND SOMERSET COUNTIES...

AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG GUST FRONT ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
NEW BRUNSWICK TO NEAR TRENTON TO 7 MILES NORTH OF WEST
CHESTER...MOVING EAST SOUTHEAST AT 35 MPH. THIS GUST FRONT IS THE
RAIN COOLED AIR FROM THUNDERSTORMS FARTHER TO THE NORTHWEST. THIS
GUST FRONT IS QUICKLY MOVING WELL AHEAD OF THE THUNDERSTORMS.

WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED WITH THE PASSAGE OF THIS
GUST FRONT. THESE WINDS ARE STRONG ENOUGH TO DOWN SOME TREES AND
TREE LIMBS.

LAT...LON 4032 7428 4013 7431 3968 7525 4000 7547
      4023 7487 4049 7460

FORECASTER: GORSE
Special weather statement, Sep 22, 8:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT WED SEP 22 2010

DEZ001-NJZ016-230115-
NEW CASTLE DE-SALEM NJ-
830 PM EDT WED SEP 22 2010

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NEW CASTLE AND
SALEM COUNTIES...

AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF NEWARK...MOVING EAST AT 40
MPH. THE THUNDERSTORM WILL BE NEAR CARNEYS POINT...NEW CASTLE AROUND
845 PM AND ALLOWAY AROUND 900 PM.

HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3977 7574 3981 7544 3954 7531 3954 7553
      3957 7553 3957 7555 3954 7556 3955 7578

FORECASTER: GORSE
Local storm report, Sep 22, 8:38 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
838 PM EDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     LEHIGHTON               40.83N 75.72W
09/22/2010                   CARBON             PA   COUNTY OFFICIAL

            10 TO 12 TREES REPORTED DOWN AROUND CARBON COUNTY.

0635 PM     TSTM WND DMG     UPPER MOUNT BETHEL TWP  40.90N 75.17W
09/22/2010                   NORTHAMPTON        PA   LAW ENFORCEMENT

            TREES AND WIRES REPORTED DOWN ACROSS UPPER MOUNT BETHEL
            TOWNSHIP.

0700 PM     TSTM WND DMG     HACKETTSTOWN            40.85N 74.83W
09/22/2010                   WARREN             NJ   COUNTY OFFICIAL

            TREES AND WIRES REPORTED DOWN IN MANSFIELD, HACKETTSTOWN
            AND INDEPENDENCE TOWNSHIPS.

0710 PM     TSTM WND DMG     GREENWICH TWP           40.57N 75.84W
09/22/2010                   BERKS              PA   COUNTY OFFICIAL

            TREES DOWN IN GREENWICH TOWNSHIP.

0710 PM     HAIL             NNE ALLENTOWN           40.65N 75.44W
09/22/2010  M0.75 INCH       LEHIGH             PA   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL REPORTED IN ALLENTOWN.

0710 PM     TSTM WND GST     ALLENTOWN               40.59N 75.48W
09/22/2010  E60.00 MPH       LEHIGH             PA   TRAINED SPOTTER

            ESTIMATED GUST OF 60 MPH NEAR ALLENTOWN.

0715 PM     TSTM WND DMG     BUSHKILL TWP            40.79N 75.34W
09/22/2010                   NORTHAMPTON        PA   TRAINED SPOTTER

            TREES AND WIRES REPORTED DOWN IN BUSHKILL TOWNSHIP AND
            TATAMY.

0720 PM     HAIL             BERNVILLE               40.43N 76.11W
09/22/2010  M0.75 INCH       BERKS              PA   PUBLIC

            PENNY SIZE HAIL REPORTED IN BERNVILLE.

0730 PM     TSTM WND DMG     WASHINGTON TWP          40.39N 75.62W
09/22/2010                   BERKS              PA   COUNTY OFFICIAL

            TREES DOWN IN WASHINGTON TOWNSHIP.

0752 PM     TSTM WND GST     TRENTON                 40.22N 74.76W
09/22/2010  M45.00 MPH       MERCER             NJ   ASOS

            45 MPH GUST MEASURED AT THE TRENTON-MERCER AIRPORT. ALSO,
            49 MPH GUST MEASURED IN LAWRENCEVILLE.

0812 PM     TSTM WND DMG     SAYREVILLE              40.47N 74.32W
09/22/2010                   MIDDLESEX          NJ   TRAINED SPOTTER

            TREES REPORTED DOWN IN SAYREVILLE, OLD BRIDGE AND SOUTH
            AMBOY.

0812 PM     TSTM WND GST     SAYREVILLE              40.47N 74.32W
09/22/2010  M50.00 MPH       MIDDLESEX          NJ   TRAINED SPOTTER

            50 MPH GUST MEASURED IN SAYREVILLE.

&&

MEOLA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 9:03 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's57 min
Sep 22, 9:10 PM EDTSevere Thunderstorm WarningPHICecil, Kent65 min
Sep 22, 10:49 PM EDTSpecial Weather StatementPHICaroline56 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.